MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that pipeline flex embolization device felt resistance in the phenom catheter and pipeline pierced/punctured the hub and is partially deployed outside of the microcatheter inner lumen.The phenom catheter broke at the proximal part.It was confirmed that the phenom catheter broke near the hub and the pipeline came out from the broken location.The issue was caused by resistance from the catheter.The patient underwent embolization treatment for an unruptured saccular aneurysm located in right internal carotid artery.It was reported that upon delivery of the ped into the phenom microcatheter the implanter felt mild resistance, nothing that hasn't been felt in previous cases.He continued to push when he realized that the ped had pierced the phenom and was being deployed outside of the inner lumen of the mc.He then removed the entire mc and ped delivery system and set aside for return to medtronic.A new ped (425-16) chosen along with a new phenom27 and case resumed without incident.There were not any patient symptoms or complications associated with this event.Yes, dapt (dual antiplatelet treatment) was administered.No images available for review.The pipeline and any accessory devices were prepared as indicated in the ifu.No patient injury was reported.Yes, the catheter flushed continuously with heparinized saline.The pushwire was not damaged.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8875035
Report Number2029214-2019-00823
Device Sequence Number14109574
Product Code KRA
UDI-Device Identifier00814584028981
UDI-Public00814584028981
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberOC18-046
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1